MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-034
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 06/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information regarding this event has been requested.If returned, investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020 a healthcare provider emailed stating that he had a 34mmaso occluder that was defective.The user reports the occlude came off of the cable without any manipulation.Additional information was requested asking further questions regarding the statement, the following response was received: per dr.(b)(6), the physician performing the procedure reports.A 34 mm amplatzer septal occluder was chosen and determined to be defective and it was deemed to be too large (so we used a smaller one).A replacement was chosen, a 30mm amplatzer septal occluder.According to the implanting physician, the patient developed some brief runs of vt.The site reports the patient to be in stable condition.What happened that the device is being considered as defective? came off the cable w/o any manipulation.
 
Additional Manufacturer Narrative
Additional information: g4, h2, h3 h6 & h10.An event of an amplatzer septal occluder coming off the cable without any manipulation was reported.The investigation confirmed the device met functional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10213635
Report Number2135147-2020-00297
Device Sequence Number16712671
Product Code MLV
UDI-Device Identifier05415067019356
UDI-Public05415067019356
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number9-ASD-034
Device Catalogue Number9-ASD-034
Device Lot Number5541853
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;